SERZONE WARNING!!

Discussion in 'Fibromyalgia Main Forum' started by pirtpain, Nov 13, 2005.

  1. pirtpain

    pirtpain New Member

    I read that there is a "class action law suit" out on the drug SERZONE. Apparently it can cause liver damage, and has killed a couple of people. As most of you know, there are alot of drugs that can affect the liver. Please look at the posting on CYMBALTA written prior to this.

    PIRT
  2. fivesue

    fivesue New Member

    but Serzone can also hurt your thyroid. Mine had never been low or high, but after a few months of Serzone, I was way hypo. The doctor told me then that this med can cause hypothyroid.

    So, I quit.

    Thanks for sharing.

    Sue
  3. jaltair

    jaltair New Member

    "Serzone Pulled from U.S. Market

    From Leonard Holmes, Ph.D., Your Guide to Mental Health Resources.

    May 20, 2004

    Bristol-Myers Squibb announced today that it is pulling its antidepressant Serzone (nefazodone) from the U.S. market. The controversial antidepressant has already been banned from sale in many countries because of links to cases of liver failure and injury, and at least 20 deaths. The company reportedly notified wholesalers that distribution of Serzone would end June 14. They insist that the medication is being pulled because of declining sales, rather than concerns about its safety.

    Several lawsuits are pending in U.S. courts against both Bristol-Myers Squibb and the U.S. Food and Drug Administration (FDA). Nefazodone will remain available as a generic medication, and some attorneys report that they will continue their suits against the FDA until the drug is banned from the market entirely.

    While liver failure is not a common side effect of the medication, there is no way to predict which patients will suffer this potentially-fatal side effect. This unpredictability is what led Canada to ban the medication last year. Nefazadone appears to be the only antidepressant currently on the market that can cause liver failure.

    What should you do if you are taking nefazodone? First discuss it with your doctor. He or she may be able to substitute another medication. The half-life of nefazodone and its active metabolites is reportedly 18 hours or less. While there is no clearly defined withdrawal syndrome from stopping Serzone, some physicians recommend tapering this medication rather than abruptly discontinuing it. Since you started taking this medication on advice from your doctor, it just makes sense to include your doctor in any decision to discontinue the medication."
  4. pepper

    pepper New Member

    I was on Serzone for several months in between Paxil and Zoloft. It did absolutely nothing for my depression so I went off it. But since then I have developed hypothyroid and liver problems!!! I guess this is something that I should tell my endocrinologist.

    Thanks for posting this valuable information.
    Pepper
  5. fivesue

    fivesue New Member

    This is important information....